Jump to content




- - - - -

Problems Stopping Invega


  • Please log in to reply
11 replies to this topic

#1 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 12:53 PM

Hi everyone,

I'm looking for some advice.. I've been taking Invega 6 mg for about a month, and last week I decided (with my pdoc) to stop taking them anymore, because I had some sideeffects from them, and I didn't really feel like it helped me.. My pdoc told me to just stop taking them.. And now a week later, I'm suffering from terrible insomnia and anxiety.. I've never had any problems with my sleep before this or with anxiety, so I know that stopping the Invega is doing this.. So now my question is, has anybody had any experiences with stopping Invega??? And does anybody know how long this insomnia will last??? Do I need to go back on the pill again???

I would have weaned myself of it, but you can't cut these pills.

Sorry for all the questions, but I'm getting more and more frustrated....

I hope someone can give me some hope here, thanks in advance...

Mozzer


#2 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 12:56 PM

Did your p-doc place you on another AAP since you're going off Invega?

My p-doc has taken me off meds immediately and gradually. I went off Invega immediately after 7 or 8 months on it (6mg for 7 of those months) but I was also raising my Seroquel dosage at the same time (so insomnia not an issue).

Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg


#3 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 01:15 PM

Did you experience any withdrawal symptoms what so ever??

I've stopped Abilify and Zyprexa before with no problems at all, and I was on those for a lot longer than this...

I'm wondering if the insomnia is from this extreme anxiety that I'm feeling right now.. I only took it for a month, so how long can this take?

I'm afraid that I have to start up again, and then wean off by taking the tablets every other day for week, then skipping 2 days and so on, since I can't cut the pills..

#4 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 01:18 PM

I don't remember any withdrawal symptoms, but I think everyone's different. Because I was also already on and going up on my Seroquel, any sort of withdrawal symptoms like insomnia would have been moot.

I have heard that switching from medications in the same class can mitigate discontinuation symptoms, which is why I asked if you're on another AAP. That said, I have not found that in my personal experience, at least not with going off Seroquel (which I've gone off twice before and soon I will be going off for the third time - not looking forward to it).

Anxiety could also be causing insomnia. It screws up my sleeping.

Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg


#5 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 01:25 PM

Thank you for your replys, and sorry about all the questions, but I'm getting really desperate here.. Do you know, or have any idea when this withdrawal will start to get better, or just how long it will take?

Also, do you think it would be a good idea to start taking Invega again after a week off, to slowly wean myself off by taking it every other day?

#6 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 01:28 PM

It's hard to say - can you give your p-doc a call and talk to him? I'm not sure if starting again and lowering the dose would help or not. My discontinuation of Invega was very smooth.

My discontinuations of Seroquel have been hell, and that applied going off it cold turkey and gradually reducing the dose. I don't think anyone can know how it will be for you.

I know how much it sucks though, I can understand why you feel desperate. I would really push to speak to your p-doc and see what they think is best.

Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg


#7 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 01:34 PM

No I can't really contact him, because I'm in the middle of pdocs right now.. I have an appointment i a week, but not with a pdoc, just a nurse..

One last question, do you think that this will pass by itself, or do I need help?

#8 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 01:59 PM

Seroquel discontinuation for me lasts about 6 weeks, even with a gradual lowering of dose. BUT I think it is an exceptionally bad discontinuation for me.

It could pass by itself as the Invega works its way out of your system. But if you have any serious side effects I would make sure to seek medical attention, and speak to the nurse (a psych nurse?) about this.


Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg


#9 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 02:26 PM

Yes, it is a psych nurse.. I'll have to speak to her until I get a new pdoc (That's the way things work in my country).. I just wish I knew this would be over in a few days, or if this would go over by itself.. It's kind of hard going through, I can't really do anything.. But in your experience, does these withdrawal symptoms pass with time by themselves??? The reason I ask, is because I've never had them before, not this hard anyways..

#10 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 02:30 PM

Seroquel discontinuation symptoms did pass with time for me, but it was a veeeerrrrrrrry long time. Invega could be the same as you. I would just be careful that you're healthy otherwise and not putting a non-discontinuation medical problem down to stopping the Invega.

The nurse should be able to help you more, though I suspect that discontinuation issues are the least of psych professional's training.

Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg


#11 Guest_Mozzer_*

Guest_Mozzer_*
  • Guests

Posted 26 October 2010 - 02:36 PM

Ok, thank you so much for your replys. I really appreciate it.. I think I'll see how things go tomorrow, if they are just as bad as today, then I might start up Invega again, and try skipping a few days inbetween to try an wean myself of it..

#12 jarn

jarn

    Member

  • Member
  • Pip
  • 1724 posts

Posted 26 October 2010 - 02:50 PM

Good luck! I hope you feel better.

Current meds: Saphris 25mg, Latuda 80mg, Lamotrigine 250mg, Pristiq 100mg, Ativan 1mg






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.